Alert archive / Pennsylvania / High Wind Warnings in 2008
High Wind Warning 5, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this high wind warning at Sep 14, 2008, 8:02 PM EDT for 11 counties in Pennsylvania; 4 counties in Ohio; Brooke County, Hancock County, West Virginia. It was in force for 4 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 14, 2008, 8:02 PM EDT (00:02 UTC)
- Expired
- Sep 15, 2008, 12:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
Counties Carroll County, OH, Columbiana County, OH, Harrison County, OH, Jefferson County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 8:10 PM EDT | NON-TSTM WND DMG | Butler, PA | NUMEROUS TREES AND POWER LINES DOWN IN MANY LOCATIONS. 911 CENTER LOST PART OF ROOF. |
| Sep 14, 8:15 PM EDT | NON-TSTM WND DMG | Cadiz, OH | WIDESPREAD TREES AND POWER LINES DOWN. |
| Sep 14, 8:15 PM EDT | NON-TSTM WND DMG | Mercer, PA | NUMEROUS REPORTS OF TREES AND POWER LINES DOWN ACROSS THE COUNTY. |
| Sep 14, 8:15 PM EDT | NON-TSTM WND DMG | New Castle, PA | NUMEROUS REPORTS OF TREES AND POWER LINES DOWN ACROSS THE COUNTY. |
| Sep 14, 8:30 PM EDT | NON-TSTM WND DMG | 3 Ssw Carnot-Moon, PA | 67 MPH WIND GUST AT KPIT. |
| Sep 14, 8:30 PM EDT | NON-TSTM WND DMG | Chester, WV | POWER LINES AND TREES DOWN COUNTYWIDE. |
| Sep 14, 8:30 PM EDT | NON-TSTM WND DMG | Knoxville, OH | TREES AND POWER LINES DOWN COUNTYWIDE. |
| Sep 14, 8:30 PM EDT | NON-TSTM WND DMG | Pittsburgh, PA | 8 INCH TREE BLOWN DOWN AND BLOCKING ROAD. |
| Sep 14, 8:40 PM EDT | NON-TSTM WND DMG | Oil City, PA | *** 1 FATAL *** NUMEROUS TREES AND POWER LINES DOWN...COUNTY-WIDE. |
| Sep 14, 8:47 PM EDT | NON-TSTM WND DMG | 4 Wnw Beaver Falls, PA | MEASURED WIND GUST OF 69 MPH AT KBVI. |
| Sep 14, 9:00 PM EDT | NON-TSTM WND DMG | 3 Nw Ellwood City, PA | TREES DOWN THROUGHOUT COUNTY |
| Sep 14, 9:00 PM EDT | NON-TSTM WND DMG | Bethany, WV | NUMEROUS TREES AND POWER LINES DOWN...COUNTY-WIDE. |
| Sep 14, 9:00 PM EDT | NON-TSTM WND DMG | Clarion, PA | *** 1 INJ *** NUMEROUS TREES AND POWER LINES DOWN...COUNTY-WIDE. |
| Sep 14, 9:00 PM EDT | NON-TSTM WND DMG | Eighty Four, PA | NUMEROUS TREES DOWN WITH WIDESPREAD WIRES DOWN IN EIGHTY FOUR...VENETIA...AND HICKORY. APPROXIMATELY 10000 CUSTOMERS WITHOUT ELECTRICAL POWER |
| Sep 14, 9:00 PM EDT | NON-TSTM WND DMG | Kittanning, PA | NUMEROUS TREES AND POWER LINES DOWN...COUNTY-WIDE. |
| Sep 14, 9:00 PM EDT | NON-TSTM WND DMG | Tionesta, PA | WIDESPREAD TREES AND POWER LINES DOWN...COUNTY-WIDE. |
| Sep 14, 9:12 PM EDT | NON-TSTM WND DMG | New Waterford, OH | NUMEROUS TREES DOWN. |
| Sep 14, 9:56 PM EDT | NON-TSTM WND DMG | 1 Sse Allens Mills, PA | 61 MPH WIND GUST REPORTED AT KDUJ. |
| Sep 14, 10:00 PM EDT | NON-TSTM WND DMG | Punxsutawney, PA | WIDESPREAD TREES...WIRES...AND ELECTRICAL POLES DOWN THROUGHOUT THE COUNTY. |
| Sep 14, 11:15 PM EDT | NON-TSTM WND DMG | 6 N Punxsutawney, PA | NUMEROUS TREES DOWN AND ROAD CLOSURES. MOST OF COUNTY WITHOUT ELECTRICAL POWER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 657 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPBZ 150002 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 802 PM EDT SUN SEP 14 2008 OHZ040-041-049-050-PAZ007>009-013>016-020>022-029-WVZ001-002- 150400- /O.UPG.KPBZ.WI.Y.0006.000000T0000Z-080915T0400Z/ /O.NEW.KPBZ.HW.W.0005.080915T0002Z-080915T0400Z/ CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- WASHINGTON-HANCOCK-BROOKE- INCLUDING THE CITIES OF...CARROLLTON...EAST LIVERPOOL...SALEM... COLUMBIANA...EAST PALESTINE...WELLSVILLE...CALCUTTA...CADIZ... HOPEDALE...STEUBENVILLE...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...TORONTO... WEIRTON 802 PM EDT SUN SEP 14 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. LOW PRESSURE FROM THE REMNANTS OF IKE CONTINUE TO MOVE NORTHEAST ACROSS LAKE ERIE THIS EVENING. WIND GUSTS OF 60 TO 70 MPH HAVE BEEN REPORTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ OHZ039-048-057>059-068-069-PAZ023-030>032-WVZ003-004-012-150400- /O.CON.KPBZ.WI.Y.0006.000000T0000Z-080915T0400Z/ TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- INDIANA-WESTMORELAND-GREENE-FAYETTE-OHIO-MARSHALL-WETZEL- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...COSHOCTON...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... WAYNESBURG...FAIRDALE...UNIONTOWN...CONNELLSVILLE...OHIOPYLE... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE 802 PM EDT SUN SEP 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. LOW PRESSURE FROM THE REMNANTS OF IKE CONTINUES TO MOVE NORTHEAST ACROSS LAKE ERIE THIS EVENING. WIND GUSTS OF 45 TO 55 MPH MAY BE EXPECTED ACROSS THE ADVISORY REGION. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED WITH GUSTS UP TO 55 MPH. WIND THIS STRONG MAY DOWN SOME WEAKLY ROOTED TREES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 15
3 follow-up statements
000 WWUS71 KPBZ 150052 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 852 PM EDT SUN SEP 14 2008 OHZ040-041-049-050-PAZ007>009-013>016-020>022-029-WVZ001-002- 150400- /O.CON.KPBZ.HW.W.0005.000000T0000Z-080915T0400Z/ CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- WASHINGTON-HANCOCK-BROOKE- INCLUDING THE CITIES OF...CARROLLTON...EAST LIVERPOOL...SALEM... COLUMBIANA...EAST PALESTINE...WELLSVILLE...CALCUTTA...CADIZ... HOPEDALE...STEUBENVILLE...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...TORONTO... WEIRTON 852 PM EDT SUN SEP 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. LOW PRESSURE FROM THE REMNANTS OF IKE CONTINUE TO MOVE NORTHEAST ACROSS LAKE ERIE THIS EVENING. WIND GUSTS OF 60 TO 70 MPH HAVE BEEN REPORTED...WITH WIDESPREAD DAMAGE REPORTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MDZ001-WVZ021>023-041-150400- /O.EXA.KPBZ.WI.Y.0006.000000T0000Z-080915T0400Z/ GARRETT-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...FAIRMONT... MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 852 PM EDT SUN SEP 14 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. LOW PRESSURE FROM THE REMNANTS OF IKE CONTINUES TO MOVE NORTHEAST ACROSS LAKE ERIE THIS EVENING. WIND GUSTS OF 45 TO 55 MPH MAY BE EXPECTED ACROSS THE ADVISORY REGION. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED WITH GUSTS UP TO 55 MPH. WIND THIS STRONG MAY DOWN SOME WEAKLY ROOTED TREES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OHZ039-048-057>059-068-069-PAZ023-030>032-WVZ003-004-012-150400- /O.CON.KPBZ.WI.Y.0006.000000T0000Z-080915T0400Z/ TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- INDIANA-WESTMORELAND-GREENE-FAYETTE-OHIO-MARSHALL-WETZEL- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...COSHOCTON...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... WAYNESBURG...FAIRDALE...UNIONTOWN...CONNELLSVILLE...OHIOPYLE... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE 852 PM EDT SUN SEP 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. LOW PRESSURE FROM THE REMNANTS OF IKE CONTINUES TO MOVE NORTHEAST ACROSS LAKE ERIE THIS EVENING. WIND GUSTS OF 45 TO 55 MPH MAY BE EXPECTED ACROSS THE ADVISORY REGION. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED WITH GUSTS UP TO 55 MPH. WIND THIS STRONG MAY DOWN SOME WEAKLY ROOTED TREES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KPBZ 150214 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1014 PM EDT SUN SEP 14 2008 OHZ040-041-049-050-PAZ013-020-021-029-WVZ001-002-150315- /O.CAN.KPBZ.HW.W.0005.000000T0000Z-080915T0400Z/ CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-LAWRENCE-BEAVER- ALLEGHENY-WASHINGTON-HANCOCK-BROOKE- INCLUDING THE CITIES OF...CARROLLTON...EAST LIVERPOOL...SALEM... COLUMBIANA...EAST PALESTINE...WELLSVILLE...CALCUTTA...CADIZ... HOPEDALE...STEUBENVILLE...NEW CASTLE...ELLWOOD CITY...ALIQUIPPA... BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...TORONTO... WEIRTON 1014 PM EDT SUN SEP 14 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE HIGH WIND WARNING. THE THREAT OF DAMAGING WIND GUSTS IN EXCESS OF 60 MPH HAS ENDED. HOWEVER...IT WILL REMAIN WINDY FOR A COUPLE MORE HOURS WITH GUSTS OF 25 TO 35 MPH. $$ MDZ001-OHZ039-048-057>059-068-069-PAZ031-WVZ003-004-012-021>023- 041-150315- /O.CAN.KPBZ.WI.Y.0006.000000T0000Z-080915T0400Z/ GARRETT-TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE- MONROE-GREENE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON- TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...COSHOCTON... ZANESVILLE...CAMBRIDGE...MARTINS FERRY...ST. CLAIRSVILLE... BELLAIRE...BARNESVILLE...SHADYSIDE...BRIDGEPORT...CALDWELL... WOODSFIELD...WAYNESBURG...FAIRDALE...WHEELING...MOUNDSVILLE... NEW MARTINSVILLE...FAIRMONT...MORGANTOWN...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 1014 PM EDT SUN SEP 14 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. THE THREAT OF WIND GUSTS OF 45 TO 55 MPH HAS ENDED. HOWEVER...IT WILL REMAIN WINDY FOR A COUPLE MORE HOURS WITH GUSTS OF 25 TO 35 MPH. WIND WILL DIMINISH FURTHER OVERNIGHT. $$ PAZ007>009-014>016-022-150400- /O.CON.KPBZ.HW.W.0005.000000T0000Z-080915T0400Z/ MERCER-VENANGO-FOREST-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY... BROOKVILLE...REYNOLDSVILLE...BROCKWAY...KITTANNING...FORD CITY... LEECHBURG...FREEPORT...APOLLO 1014 PM EDT SUN SEP 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. LOW PRESSURE FROM THE REMNANTS OF IKE CONTINUE TO MOVE NORTHEAST ACROSS LAKE ERIE THIS EVENING. WIND GUSTS OF 60 TO 70 MPH ARE STILL BEING REPORTED AND WILL POSSIBLE UNTIL ABOUT MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ PAZ023-030-032-150400- /O.CON.KPBZ.WI.Y.0006.000000T0000Z-080915T0400Z/ INDIANA-WESTMORELAND-FAYETTE- INCLUDING THE CITIES OF...INDIANA...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...CONNELLSVILLE... OHIOPYLE 1014 PM EDT SUN SEP 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. LOW PRESSURE FROM THE REMNANTS OF IKE CONTINUES TO MOVE NORTHEAST ACROSS LAKE ERIE THIS EVENING. WIND GUSTS OF 45 TO 55 MPH MAY STILL BE EXPECTED ACROSS THE ADVISORY REGION UNTIL ABOUT MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED WITH GUSTS UP TO 55 MPH. WIND THIS STRONG MAY DOWN SOME WEAKLY ROOTED TREES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 15
000 WWUS71 KPBZ 150352 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1152 PM EDT SUN SEP 14 2008 PAZ009-015-016-150700- /O.EXP.KPBZ.HW.W.0005.000000T0000Z-080915T0400Z/ /O.EXB.KPBZ.WI.Y.0006.080915T0400Z-080915T0700Z/ FOREST-CLARION-JEFFERSON PA- INCLUDING THE CITIES OF...TIONESTA...CLARION...PUNXSUTAWNEY... BROOKVILLE...REYNOLDSVILLE...BROCKWAY 1152 PM EDT SUN SEP 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 AM EDT MONDAY... ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EDT MONDAY. THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT EDT TONIGHT. LOW PRESSURE FROM THE REMNANTS OF IKE WILL EXIT TO THE NORTHEAST OVERNIGHT. WIND GUSTS OF 40 TO 55 MPH ARE STILL EXPECTED ACROSS THE REGION THROUGH 3 AM. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS UP TO 55 MPH. NUMEROUS TREES AND POWER LINES ARE REPORTED DOWN...TRAVELERS SHOULD EXERCISE CAUTION TO AVOID OBJECTS ON ROADWAYS. WINDS THIS STRONG MAY DOWN SOME WEAKLY ROOTED TREES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ PAZ007-008-014-022-150500- /O.EXP.KPBZ.HW.W.0005.000000T0000Z-080915T0400Z/ MERCER-VENANGO-BUTLER-ARMSTRONG- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... BUTLER...ZELIENOPLE...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO 1152 PM EDT SUN SEP 14 2008 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT EDT TONIGHT... THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT EDT TONIGHT. WINDS ARE DIMINISHING ACROSS THE AREA...THUS THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT. HOWEVER...WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WITH LOCALLY HIGHER GUSTS CAN BE EXPECTED FOR THE NEXT FEW HOURS. $$ PAZ030-032-150500- /O.EXP.KPBZ.WI.Y.0006.000000T0000Z-080915T0400Z/ WESTMORELAND-FAYETTE- INCLUDING THE CITIES OF...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...CONNELLSVILLE... OHIOPYLE 1152 PM EDT SUN SEP 14 2008 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT. WINDS ARE DIMINISHING ACROSS THE AREA...THUS THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT. HOWEVER...WEST TO NORTHWEST WINDS OF 10 TO 20 MPH WITH LOCALLY HIGHER GUSTS CAN BE EXPECTED FOR THE NEXT FEW HOURS. $$ PAZ023-150700- /O.EXT.KPBZ.WI.Y.0006.000000T0000Z-080915T0700Z/ INDIANA- INCLUDING THE CITY OF...INDIANA 1152 PM EDT SUN SEP 14 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM EDT MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM EDT MONDAY. LOW PRESSURE FROM THE REMNANTS OF IKE WILL EXIT TO THE NORTHEAST OVERNIGHT. WIND GUSTS OF 40 TO 55 MPH ARE STILL EXPECTED ACROSS THE REGION THROUGH 3 AM. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED WITH GUSTS UP TO 55 MPH. WIND THIS STRONG MAY DOWN SOME WEAKLY ROOTED TREES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this high wind warning went out at Sep 14, 7:47 PM EDT, 15 minutes earlier.
Area forecast discussion, Sep 14, 7:47 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
747 PM EDT SUN SEP 14 2008
.SYNOPSIS...
LOW PRESSURE FROM THE REMNANTS OF IKE WILL MOVE QUICKLY ACROSS THE
EASTERN GREAT LAKES THIS EVENING WITH A COLD FRONT PUSHING ACROSS
THE REGION OVERNIGHT. WINDS WILL BE VERY GUSTY THIS EVENING WITH A
CHANCE OF SHOWERS AND STORMS. MUCH COOLER HIGH PRESSURE WILL MOVE
IN FOR THE FIRST HALF OF THE WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
A WIND ADVISORY IS IN EFFECT DURING THE EVENING HOURS AS PRESSURE
FALLS AND GUSTS TO 50 KTS SHOULD IMPACT MUCH OF THE CWA. WILL
ALLOW HIGH WIND WARNING FOR EAST CENTRAL OHIO TO EXPIRE SHORTLY.
LOW PRESSURE WITH IKE JUST SOUTH OF LAKE HURON WILL CONTINUE
MOVING QUICKLY TO THE NORTHEAST THIS EVENING. THE LOW WILL PULL A
COLD FRONT ACROSS AREA TONIGHT WITH SCATTERED SHOWERS AND STORMS
POSSIBLE. BEST MOISTURE STAYS FAIRLY TIGHT WITH SURFACE LOW AND ON
THE WESTERN SIDE OF THE LOW SO WIDESPREAD SHOWERS NOT EXPECTED.
FRONT WILL BRING MUCH COOLER AND LESS HUMID CONDITIONS MONDAY WITH
TEMPERATURES HAVING ONLY A 5-10 DEGREE DIURNAL RISE.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
UPPER TROUGH WILL PASS ACROSS OHIO VALLEY WITH SURFACE HIGH
PRESSURE DOMINATING WEATHER THROUGH WEDNESDAY. NEAR NORMAL
TEMPERATURES THROUGH PERIOD.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
SURFACE HIGH PRESSURE WILL HOLD ACROSS THE OHIO VALLEY TO NEW
ENGLAND AND SHOULD KEEP DRY AIR OVER THE REGION. TEMPERATURES ARE
FORECAST TO BE REMAIN NEAR NORMAL THROUGH THE WEEKEND.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THE REMNANTS OF IKE WILL MOVE NORTHEAST FROM DETROIT THROUGH THE
EASTERN GREAT LAKES THIS EVENING WITH A COLD FRONT PUSHING EASTWARD
ACROSS OUR TERMINALS BETWEEN 00Z AND 06Z. GREATEST COVERAGE OF
SHOWERS AND THUNDERSTORMS SHOULD REMAIN TO OUR NORTHWEST...CLOSER TO
THE TRACK OF THE SURFACE LOW. EXPECTED ONLY SCATTERED PRECIPITATION
ACROSS OUR REGION SO DID NOT INCLUDE TEMPO GROUPS IN ANY TAFS.
WINDS SHOULD QUICKLY BE APPROACHING THEIR PEAK AT THIS TIME...WITH
SOUTHWEST SURFACE WINDS GUSTING UP TO 35-45KT DURING THE NEXT FEW
HOURS. HIGHEST GUSTS ARE PROJECTED AT ZZV...FKL...AND
DUJ...CLOSEST TO THE LOW TRACK. WIND WILL DIMINISH AS THE NIGHT
PROGRESSES.
CEILINGS EXPECTED TO GRADUALLY LOWER TO MVFR AFTER THE COLD FRONTAL
PASSAGE LATE TONIGHT WITH MVFR STRATOCUMULUS PERSISTING INTO MONDAY
AFTERNOON.
IFR/MVFR VISIBILITIES IN FOG ARE POSSIBLE IN PATCHY FOG LATE MONDAY
NIGHT. VFR WEATHER SHOULD PREVAIL FOR TUESDAY THROUGH FRIDAY AS HIGH
PRESSURE RIDGE BUILDS IN.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ039-048-
057-058.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR OHZ039>041-
048>050-057>059-068-069.
PA...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR PAZ007>009-
013>016-020>023-029>032.
WV...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR WVZ001>004-012.
&&Hazardous weather outlook, Sep 14, 5:05 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 505 PM EDT SUN SEP 14 2008 MDZ001-PAZ015-016-021>023-029>032-WVZ012-021>023-041-152115- GARRETT-CLARION-JEFFERSON PA-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 505 PM EDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ040-041-049-050-059-068-069-PAZ007>009-013-014-020-WVZ001>004- 152115- CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-BEAVER-HANCOCK-BROOKE-OHIO-MARSHALL- 505 PM EDT SUN SEP 14 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ039-048-057-058-152115- TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY- 505 PM EDT SUN SEP 14 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 14, 5:05 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 505 PM EDT SUN SEP 14 2008 MDZ001-PAZ015-016-021>023-029>032-WVZ012-021>023-041-142315- GARRETT-CLARION-JEFFERSON PA-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-WESTMORELAND-GREENE-FAYETTE-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...CLARION... PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...WAYNESBURG... FAIRDALE...UNIONTOWN...CONNELLSVILLE...OHIOPYLE... NEW MARTINSVILLE...FAIRMONT...MORGANTOWN...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 505 PM EDT SUN SEP 14 2008 ...GUSTY WINDS TO MOVE THROUGH THE AREA THIS EVENING... LOW PRESSURE FROM THE REMNANTS OF IKE WILL MOVE NORTHEAST ACROSS OHIO TO LAKE ERIE THIS EVENING. WIND GUSTS UP TO 45 MPH CAN BE EXPECTED ACROSS PORTIONS OF WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA...AND WESTERN MARYLAND...ESPECIALLY OVER THE HIGHER ELEVATIONS. WINDS SHOULD DIMINISH BY MIDNIGHT. USE EXTRA CAUTION WHEN TRAVELING...ESPECIALLY IF YOU DRIVE A HIGH PROFILE VEHICLE. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS.
Local storm report, Sep 14, 6:23 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
623 PM EDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM NON-TSTM WND DMG 1 W SENECAVILLE 39.93N 81.48W
09/14/2008 GUERNSEY OH TRAINED SPOTTER
TREES BLOWN DOWN.
&&
TPARRISHLocal storm report, Sep 14, 6:24 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
624 PM EDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM NON-TSTM WND DMG CALDWELL 39.75N 81.51W
09/14/2008 NOBLE OH PUBLIC
NUMEROUS LARGE BRANCHES DOWN.
&&
TPARRISHSpecial weather statement, Sep 14, 6:46 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 646 PM EDT SUN SEP 14 2008 MDZ001-PAZ015-016-021>023-029>032-WVZ012-021>023-041-150100- GARRETT-CLARION-JEFFERSON PA-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-WESTMORELAND-GREENE-FAYETTE-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...CLARION... PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...WAYNESBURG... FAIRDALE...UNIONTOWN...CONNELLSVILLE...OHIOPYLE... NEW MARTINSVILLE...FAIRMONT...MORGANTOWN...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 646 PM EDT SUN SEP 14 2008 ...GUSTY WIND CONTINUES TO MOVE THROUGH THE AREA THIS EVENING... LOW PRESSURE FROM THE REMNANTS OF IKE WILL MOVE NORTHEAST ACROSS OHIO TO LAKE ERIE THIS EVENING. WIND GUSTS UP TO 45 MPH MAY BE EXPECTED ACROSS PORTIONS OF WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA...AND WESTERN MARYLAND...ESPECIALLY OVER THE HIGHER ELEVATIONS. WIND OF THIS MAGNITUDE IS SUFFICIENT TO DOWN POORLY ROOTED TREES, OR THOSE IN SOIL SATURATED BY THE RECENT RAIN. USE EXTRA CAUTION IF OUTSIDE THIS EVENING OR IF TRAVELING...ESPECIALLY IF YOU DRIVE A HIGH PROFILE VEHICLE. 15
Local storm report, Sep 14, 7:39 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
739 PM EDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM NON-TSTM WND DMG COSHOCTON 40.26N 81.85W
09/14/2008 COSHOCTON OH TRAINED SPOTTER
POWER OUTAGES CAUSED BY HIGH WINDS.
&&
TPARRISHLocal storm report, Sep 14, 7:40 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
740 PM EDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM NON-TSTM WND DMG DOVER 40.53N 81.48W
09/14/2008 TUSCARAWAS OH TRAINED SPOTTER
SPOTTER ESTIMATES WIND GUSTS OF 60 MPH. POWER OUTAGES AND
LARGE LIMBS COMING DOWN.
&&
TPARRISHNearby
High Wind Warnings in Pennsylvania, 2008High Wind Warnings in Ohio, 2008High Wind Warnings in West Virginia, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.